Cancer drug causes loss of fingerprints

A cancer patient was detained for four hours by immigration officials in the US because one of his cancer drugs had caused his fingerprints to disappear. As a result, his oncologist has advised that all cancer patients receiving capecitabine should carry a doctor's letter when travelling to the US. The 62-year-old patient had metastatic nasopharyngeal carcinoma that had responded well to chemotherapy; he was put on a maintenance dose of capecitabine to help prevent recurrence. A potential side-effect of the drug is hand-foot syndrome, chronic inflammation of the palms or soles that can result in skin peeling and the development of ulcers or blisters, which can lead to eradication of fingerprints. (Wong M, Choo SP, Tan EH. Ann Oncol 2009; 20(7):1281)

Originally published in the September 2009 edition of MIMS Oncology & Palliative Care.

Loading links....
You must be a registered member of ONA to post a comment.

Sign Up for Free e-newsletters

Regimen and Drug Listings

GET FULL LISTINGS OF TREATMENT Regimens and Drug INFORMATION

Bone Cancer Regimens Drugs
Brain Cancer Regimens Drugs
Breast Cancer Regimens Drugs
Endocrine Cancer Regimens Drugs
Gastrointestinal Cancer Regimens Drugs
Genitourinary Cancer Regimens Drugs
Gynecologic Cancer Regimens Drugs
Head and Neck Cancer Regimens Drugs
Hematologic Cancer Regimens Drugs
Lung Cancer Regimens Drugs
Other Cancers Regimens
Rare Cancers Regimens
Skin Cancer Regimens Drugs